Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 61, NWS Lake Charles, LA

June 15, 2005Iberia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2005, 2:53 PM CDT for Iberia Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2005, 2:53 PM CDT (19:53 UTC)
Expired
Jun 15, 2005, 4:00 PM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Iberia Parish, LA

The radar

The Lake Charles radar (KLCH), 141 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:20 PM CDTHAIL 0.881 S Lydia, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1784 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 151953
SVRLCH
LAC045-152100-
/O.NEW.KLCH.SV.W.0061.050615T1953Z-050615T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERIA PARISH IN SOUTH CENTRAL LOUISIANA

* UNTIL 400 PM CDT

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  LYDIA...AND MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   WEEKS ISLAND BY 305 PM CDT
   AVERY ISLAND BY 310 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 2988 9169 2999 9176 2991 9196 2979 9181

$$
1 follow-up statement
000 
WWUS54 KLCH 152030
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CDT WED JUN 15 2005

LAC045-152100-
/O.CON.KLCH.SV.W.0061.000000T0000Z-050615T2100Z/
IBERIA LA-
329 PM CDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
IBERIA PARISH...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED BETWEEN AVERY ISLAND AND LYDIA. THIS STORM WAS MOVING 
SOUTHWEST AT 15 MPH.

HAIL AS LARGE AS NICKELS WERE REPORTED IN LYDIA AT 320 PM.

LAT...LON 2988 9169 2999 9176 2991 9196 2979 9181

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:00 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 15, 10:00 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT WED JUN 15 2005

.SYNOPSIS...LAND BRZ MOVG OFF THE COAST THIS AM AS THE BOTH RADARS
REMAIN QUIET. SFC TEMPS TO CLIMB TOWARDS THE MID 90S WITH THE AFTN
HEAT INDEX EXPECTED AROUND 103 TO 107 DEGREES. SHWRS AND TSTMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON. THE LCH SOUNDING THIS AM HAS
PRECIP WATER AROUND 1.85 INCHES AND CAPES ABOVE 4400J/KG. THIS
LATEST SOUNDING FROM LCH FINALLY LOOKS NORMAL AS THE PRECIP WATER
HAS CLIMBED OVER THE LAST FOUR DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  95  76  94  76 /  30  10  20  20
KBPT  95  76  94  76 /  30  10  20  20
KAEX  96  72  95  72 /  30  20  20  20
KLFT  96  75  95  75 /  30  10  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED JUN 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
161100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY..
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

LGE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:46 PM CDTSevere Thunderstorm WarningLCHCalcasieu59 min
Jun 15, 3:57 PM CDTSevere Thunderstorm WarningLCHVernon46 min
Jun 15, 6:01 PM CDTSevere Thunderstorm WarningLCHJefferson Davis59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.